Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


Posting to the communities has been restored. Our technical team is still completing ongoing maintenance, and you may experience some technical problems.Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Seeking good advice for weight loss with Crohns
Ria4981 posted:
My name is Maria and I have Crohns disease. I was diagnosed in August 2010 and currently I am just taking Pentasa. I just finished 7 horrible weeks of steriods (1 week of IV in the hospital when I had a flare and 6 weeks of Prednisone at home) The summer that I was diagnosed i weighed 155 lbs but i guess that was because everytime i ate anything i was in the bathroom within 7 minutes expelling it from one end or another. Now ive gained it all back and Ive gained 20 lbs since Jan 8th when I was hospitalized and given IV steriod and Prednisone. Ive been off the Prednisone for 3 days now and I can tell my appetite is subsiding but the weight isnt. I have sciatic nerve issues and the pain is killing me from the extra weight.

Does anyone have any suggestions??
miserable_sob responded:
Maria my case of Ulcerative Colitis was so bad, Prednisone didn't really have any side effects. But it did nothing to turn my health around either. So they had me injecting Cortisone after that for 3 months. And man oh man when you start injecting almost anything you really feel those side effects. I gained a little weight but felt more puffy or kind of like the Stay Puff Marsh mellow man. I honestly believe you're better off searching for alternatives. I'd qualify every drug they gave me in my UC days as worthless poison.
lbcash responded:
I once had to take Prednisone for a Crohn's flare up and it was horrible. I gained 20 lbs. in one month, my blood pressure creeped up and my pulse rate creeped up. After 8 weeks I wound up in the ER on a Cardizem drip with BP 200/100 and resting pulse 150 bpm. I don't mean to scare you because I was a rare case that had an allergic reaction to the steroid. After 4 months of the Cardizem everything went back to normal. Just letting you know things to watch for though. About the weight, I did nothing and it went back to normal. After about two months I had lost all of the weight that I'd gained with the Prednisone. I'm like the PP, I think most of it was swelling and puffiness. Good luck and maybe you can just give the weight time to shed since your appetite has gone back to normal!!

Spotlight: Member Stories

I'm 18 i was Diagnosed with Ulcerative Colitis about a month ago , it all started about four month's ago cause i had these red mark's on t...More

Helpful Tips

Trips to ER
When I get out of the hospital this time, one of the first things I will do when I get home is to pack a small bag with toiletries for my ... More
Was this Helpful?
22 of 30 found this helpful

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.